Kentucky, 2010

Damaging Wind and Lightning Strike in Kentucky, July 18, 2010

July 18, 2010 · NWS LMK · 2 events in 2 counties and zones

An ongoing MCS across western IL/eastern MO moved into the lower Ohio Valley during the afternoon hours. Most of the storms associated with this sytem remained sub-severe as they crossed the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

An ongoing MCS across western IL/eastern MO moved into the lower Ohio Valley during the afternoon hours. Most of the storms associated with this sytem remained sub-severe as they crossed the region. However isolated wind damage did occur in Hart county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 18, 5:18 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 18, 5:18 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
718 PM EDT SUN JUL 18 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM (TONIGHT AND MONDAY)...

WILL HAVE TO KEEP THIS DISCUSSION ABBREVIATED DUE TO ONGOING
WEATHER. CURRENTLY...MCS HAS MADE ITS WAY TO TO THE LOWER OHIO
VALLEY WITH SOME REDEVELOPMENT/INTENSIFICATION ALONG ITS NORTHERN
END IN EASTERN IL/WESTERN IN. THESE STORMS...SCATTERED TO NUMEROUS
IN COVERAGE...WILL MAKE THEIR WAY THROUGH THE CWA THE REST OF THIS
AFTERNOON THROUGH THE EVENING HOURS. HAVE GONE WITH LIKELY POPS WITH
THIS INITIAL ROUND OF STORMS AND SCATTERED POPS AFTER 2 AM TO
ACCOUNT FOR FRONTAL BOUNDARY STILL TO THE NORTHWEST. HAVE GONE WITH
THE HI RES HRRR AND 4KM SPC WRF FOR THE REST OF THIS AFTERNOON AND
EVENING AS THEY HAVE HAD THE BEST HANDLE OF ONGOING CONVECTION.
THEREAFTER...CONFIDENCE IS LOW IN COVERAGE OF SHOWERS AND STORMS.
HOWEVER...FELT THAT LOW CHANCE POPS WERE WARRANTED CONSIDERING HOW
UNSTABLE THE ENVIRONMENT IS AND EMBEDDED WAVES IN THE FLOW NEARING.
COULD GET ADDITIONAL REDEVELOPMENT ALONG FRONT IN INDIANA LATER THIS
AFTERNOON IF CONVECTIVE DEBRIS CLEARS OUT ENOUGH AND SOME OF THIS
CONVECTION COULD SKIRT OUR NORTHERN COUNTIES.

AS FAR AS THE ONGOING STORMS ARE CONCERNED...CURRENT LAPS SOUNDINGS
SHOW PLENTY OF INSTABILITY TO WORK WITH AND EXPECT CONTINUED
INTENSIFICATION AS THE AFTERNOON PROGRESSES. PWATS AROUND 2 INCHES
THROUGH THE COLUMN ARE PILING IN THE AREA SO ANY THUNDERSTORM WILL
ONCE AGAIN BE EFFICIENT WITH RAINFALL. SOME AREAS HAVE RECENTLY HAD
A LOT OF HEAVY RAIN...SO WILL HAVE TO MONITOR FOR FLASH FLOOD THREAT
WITH REPEATED THUNDERSTORMS. ALONG WITH DAMAGING WINDS BEING THE
MAIN THREAT...FREEZING LEVELS AND WET BULB ZERO HEIGHTS ARE SIMILAR
TO YESTERDAY SO LARGE HAIL WILL ALSO BE A THREAT. THE STORM
PREDICTION CENTER DOES HAVE MOST OF THE CWA IN A SLIGHT RISK FOR
SEVERE WEATHER.

WITH FRONTAL BOUNDARY STALLING OUT JUST NORTH OF THE AREA TOMORROW
HAVE ONLY GONE WITH ISOLATED POPS IN THE MORNING...HOWEVER SOLID
CHANCE POPS ONCE AGAIN TOMORROW AFTERNOON. BEST COVERAGE SHOULD BE
NORTH OF I 64. ONCE AGAIN...CONFIDENCE IS LOW IN THIS FORECAST BASED
ON HOW UNPREDICTABLE UPSTREAM CONVECTION IS OVER THE NEXT 12 HOURS.
WILL APPROACH POPS IN TERMS OF CHANCE OF OCCURRING RATHER THAN
COVERAGE FOR THIS PORTION OF THE FORECAST.

HIGH TEMPERATURES THIS AFTERNOON ARE FALLING SHORT OF THE 90 DEGREE
MARK SO THE SPS FOR HEAT INDICES WAS ALLOWED TO EXPIRE AT 16Z. HAVE
GONE NEAR THE LOWEST GUIDANCE FOR HIGHS TOMORROW IN THE UPPER 80S TO
AROUND 90. LOW TEMPERATURES TONIGHT SHOULD BE QUITE MILD WITH THE
MERCURY BOTTOMING OUT IN THE 70 TO 75 DEGREE RANGE.

.LONG TERM (MONDAY NIGHT - SUNDAY)...

EARLY PART OF THE PERIOD SHOULD BE WETTER THAN THE REST...AS REGION
WILL BE IN A SOMEWHAT ZONAL PATTERN BETWEEN A BUILDING RIDGE TO OUR
SOUTH AND SHORTWAVE TROUGHS PASSING BY TO OUR NORTH. TIMING OF THE
SHORTWAVES IS DIFFICULT AT THIS POINT GIVEN THE MESOSCALE NATURE OF
THE FLOW. GIVEN THAT THE ATMOSPHERE SHOULD REMAIN ABNORMALLY
MOIST...CANNOT RULE OUT STORM ACTIVITY AT ANY TIME...BUT WILL KEEP
COVERAGE AT SCATTERED FOR NOW.

FOR WEDNESDAY TO FRIDAY...MODELS INDICATE THE CENTER OF RIDGE CLOSE
ENOUGH TO LIMIT RAIN CHANCES DOWN TO ISOLATED TO PERHAPS LOW-END
SCATTERED AT BEST...DESPITE A FAIRLY MOIST AIRMASS. BEST CHANCES
WOULD BE OVER THEN NORTHERN HALF OF THE CWA...FARTHER AWAY FROM THE
RIDGE CENTER. THE HUMIDITY WILL MAKE HEAT INDICES RISE TO THE 95-100
DEGREE RANGE.

FOR THE NEXT WEEKEND...MODEL GUIDANCE HINT THAT THE RIDGE WILL
SHIFTLY SUBTLY SOUTH AS TROUGHING TO THE NORTH TRIES TO DOMINATE
AGAIN. THAT COULD SEND US INTO A SIMILAR RAINY PATTERN AS WE ARE IN
NOW WITH SHORTWAVES MOVING THROUGH THE FASTER FLOW IN BETWEEN. FOR
NOW WILL KEEP RAIN CHANCES ISOLATED...NEAR CLIMATOLOGICAL
VALUES...AND WAIT TO SEE IF THE RIDGE WILL BE ABLE TO STAY IN
CONTROL OVER THE NEXT COUPLE OF DAYS. DO NOT SEE MUCH RELIEF IN THE
HEAT INDEX VALUES EXCEPT FOR THE AREAS WHERE STORMS DEVELOP.

&&

.AVIATION (00Z TAF ISSUANCE)...

IT LOOKS AS IF THUNDERSTORMS HAVE ENDED FOR TONIGHT AS THE LATEST IR
SATELLITE PICTURES CONTINUE TO INDICATE WARMING TOPS. A FEW SHOWERS
WILL MOVE ACROSS SDF AND POSSIBLY LEX TONIGHT WITH BWG REMAINING
PRECIPITATION FREE. THE CLOUDS WILL REMAIN WELL ABOVE MINIMUM VFR
WITH MOST ABOVE 8K FT. WE WILL MENTION MVFR VSBYS AT BWG AND LEX
AFTER 09Z AND WILL ALSO MENTION VCTS AFTER 14Z MONDAY AT ALL
LOCATIONS. STORMS WILL BE SCATTERED AROUND THE REGION MONDAY WITH A
FRONT DROPPING INTO THE LOWER OHIO VALLEY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM........BJS
LONG TERM.........RJS
AVIATION..........JA
Hazardous weather outlook, Jul 18, 4:45 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
645 PM EDT SUN JUL 18 2010

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-190830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
645 PM EDT SUN JUL 18 2010 /545 PM CDT SUN JUL 18 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT. THE
MAIN THREAT FROM THE STORMS WILL BE A BRIEF PERIOD OF HEAVY RAIN AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MAINLY DURING
THE AFTERNOON AND EVENING HOURS EACH DAY THIS UPCOMING WORK WEEK.
THE BEST CONCENTRATION OF THUNDERSTORMS LOOKS TO STAY IN THE
SOUTHERN INDIANA...NORTHERN KENTUCKY AND BLUEGRASS REGIONS OF
KENTUCKY CLOSER TO A STALLED FRONTAL BOUNDARY NORTH OF THE OHIO
RIVER. THE MAIN THREATS WITH THESE THUNDERSTORMS WILL BE LOCALLY
HEAVY RAINFALL...GUSTY WINDS...SMALL HAIL AND CLOUD TO GROUND
LIGHTNING. LOCALIZED AREAS THAT SEE REPEATED THUNDERSTORMS COULD
BEGIN TO HAVE MINOR FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

JA

In the hours before

Special weather statement, Jul 18, 2:31 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
431 PM EDT SUN JUL 18 2010

INZ090-091-KYZ024-025-028-182100-
BRECKINRIDGE-FLOYD-HARDIN-HARRISON-MEADE-
431 PM EDT SUN JUL 18 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 427 PM EDT/327 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10
MILES SOUTHWEST OF CORYDON TO 5 MILES NORTHWEST OF HARDINSBURG...AND
MOVING EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   CORYDON...
   BRANDENBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3813 8635 3814 8634 3821 8629 3828 8584
      3824 8585 3818 8591 3811 8591 3775 8610
      3773 8666
TIME...MOT...LOC 2031Z 262DEG 36KT 3815 8623 3782 8648

JDA
Special weather statement, Jul 18, 2:54 PM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT SUN JUL 18 2010

KYZ028-053-062-063-074-076-182130-
BARREN-EDMONSON-HARDIN-HART-LARUE-METCALFE-
354 PM CDT SUN JUL 18 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 450 PM EDT/350 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF ELIZABETHTOWN TO 12 MILES NORTHWEST OF GLASGOW...AND MOVING
EAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL ALSO IMPACT...

   MUNFORDVILLE...
   HODGENVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3705 8612 3707 8614 3738 8606 3739 8604
      3741 8605 3771 8596 3770 8560 3745 8565
      3744 8567 3739 8567 3737 8569 3733 8571
      3727 8569 3704 8574
TIME...MOT...LOC 2054Z 270DEG 22KT 3762 8587 3714 8600

JDA
Special weather statement, Jul 18, 3:02 PM CST, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
502 PM EDT SUN JUL 18 2010

INZ090-KYZ025-028>030-182130-
BULLITT-HARDIN-HARRISON-JEFFERSON-MEADE-
502 PM EDT SUN JUL 18 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...MODERATE RAIN...
AND GUSTY WINDS...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
PLEASURE RIDGE PARK TO 11 MILES SOUTHWEST OF WEST POINT...AND MOVING
EAST AT 25 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   WEST POINT...
   VALLEY STATION...
   SHIVELY...
   LOUISVILLE...
   OKOLONA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3824 8562 3782 8574 3782 8612 3824 8597
      3824 8596 3818 8596 3818 8591 3824 8585
TIME...MOT...LOC 2102Z 273DEG 22KT 3818 8595 3785 8604

JDA
Special weather statement, Jul 18, 7:10 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EDT SUN JUL 18 2010

KYZ061-062-071-190145-
BUTLER-EDMONSON-WARREN-
810 PM CDT SUN JUL 18 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF MORGANTOWN...AND MOVING
SOUTHEAST AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3731 8677 3738 8665 3723 8626 3703 8640
      3725 8681
TIME...MOT...LOC 0110Z 300DEG 23KT 3728 8666

JDA
Special weather statement, Jul 18, 7:33 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
933 PM EDT SUN JUL 18 2010

KYZ027-028-053-063-190200-
GRAYSON-HARDIN-HART-LARUE-
833 PM CDT SUN JUL 18 2010

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF LEITCHFIELD...AND MOVING EAST AT
40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
65 AND 81.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3738 8633 3759 8618 3751 8566 3738 8567
      3737 8569 3733 8571 3729 8571 3729 8569
      3727 8569 3721 8569
TIME...MOT...LOC 0134Z 283DEG 35KT 3746 8609

JDA
Special weather statement, Jul 18, 7:48 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
948 PM EDT SUN JUL 18 2010

KYZ061>063-071-190215-
BUTLER-EDMONSON-HART-WARREN-
848 PM CDT SUN JUL 18 2010

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF
BROWNSVILLE TO 7 MILES SOUTHWEST OF MORGANTOWN...AND MOVING SOUTHEAST
AT 25 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

THESE STORMS WILL ALSO IMPACT...
   BROWNSVILLE...
   BOWLING GREEN...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 28 AND 60.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3716 8693 3733 8637 3733 8624 3723 8584
      3716 8600 3716 8606 3713 8607 3692 8652
      3715 8694
TIME...MOT...LOC 0148Z 309DEG 22KT 3726 8632 3713 8675

JDA

The radar

The Louisville radar (KLVX), 71 km away, was scanning. The volume nearest the first event began at 01:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Hart

When
July 18, 7:58 PM CST
Where
Hart County, 0.63 mi SE of Lines Mill
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.343, -86.043

Trees were blown down on Highway 728 between Priceville and Cub Run.

Lightning, Monroe

When
July 18, 11:20 PM CST
Where
Monroe County, 0.55 mi W of Tompkinsville
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
36.700, -85.690

Lightning sparked a house fire on Sixth Street. The time is approximate.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2010Every state in 2010This day in weather historyWarnings in Kentucky, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254306, 254309.